Alert archive / Mississippi / Special Weather Statements in 2021

Special Weather Statement, NWS Jackson, MS

October 27, 20216 counties in Mississippi

NWS Jackson, MS issued this special weather statement at Oct 27, 2021, 5:16 PM CDT for 6 counties in Mississippi. It was in force for 74 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 27, 2021, 5:16 PM CDT (22:16 UTC)
Expired
Oct 27, 2021, 6:30 PM CDT
In force
74 min
Issued by
NWS Jackson, MS
Hail
0.00 in
Wind
50

Counties Copiah County, MS, Hinds County, MS, Jefferson Davis County, MS, Lawrence County, MS, Rankin County, MS, Simpson County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 59 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 10.3 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2021-10-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2021-10-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 118 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2345 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
118 m²/s²
0-3 km storm-relative helicity
156 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

135 
WWUS84 KJAN 272216
SPSJAN

Special Weather Statement
National Weather Service Jackson MS
516 PM CDT Wed Oct 27 2021
 
MSZ043-048-049-054-055-063-064-272330-
Lawrence MS-Jefferson Davis MS-Copiah MS-Hinds MS-Rankin MS-
Madison MS-Simpson MS-
516 PM CDT Wed Oct 27 2021

...Strong thunderstorms will impact portions of western Rankin,
Simpson, Lawrence, Hinds, eastern Copiah, south central Madison and
Jefferson Davis Counties through 630 PM CDT...

At 515 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Edwards to Jayess. Movement was northeast at 35
mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Jackson, Clinton, Pearl, Madison, Ridgeland, Brandon, Canton, Byram,
Flowood, Richland, Crystal Springs, Magee, Hazlehurst, Mendenhall,
Star, Pinola, Florence, Union, Raymond and Monticello.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

A Tornado Watch remains in effect until 1000 PM CDT for 
portions of south central Mississippi.

&&

LAT...LON 3171 9024 3170 9026 3170 9038 3169 9039
      3233 9067 3259 9003 3178 8969 3177 8976
      3162 8976 3157 8968 3155 8962 3150 8959
      3135 9024
TIME...MOT...LOC 2215Z 246DEG 29KT 3231 9063 3137 9022 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

$$

DL

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Oct 27, 4:05 PM CDT, 1 hour 11 minutes earlier.

Area forecast discussion, Oct 27, 4:05 PM CDT, 1 hour 11 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
405 PM CDT Wed Oct 27 2021

.DISCUSSION...

Tonight through tomorrow night...showers and thunderstorms are
moving into the area as a strong upper trough and associated cold
front approach. Some of these storms are severe and expect this
activity to move into our area this afternoon and evening. Little
has changed as far as the severe potential, with the Highway 84
corridor continuing to look like the area with the best potential
for severe storms. Also, a tornado watch is already in affect for
these areas into this evening. The severe risk will end later this
evening with the cold front exiting the area soon after midnight.
Showers will continue to be possible into the overnight hours,
but will end in the northeast very early on Thursday.

Cooler air will usher in behind the boundary, with highs on Thursday
ranging from the low 60s in the Delta to around 70 across the Pine
Belt. Much of the day will be dry across the ArkLaMiss, but upper
troughing will deepen over the area on Thursday, with increasing
chances for light rain starting by the late afternoon, especially
for areas north of I-20. /15/

Thursday night through Tuesday night: a closed upper low will
slowly cross the lower to middle MS Valley region and reach the
Appalachians by this weekend. As this happen, cyclonic flow
around the western periphery of the low will maintain a long
stretch of considerable cloudiness and cool daytime temperatures
along with areas of light rain/drizzle over mainly northern
portions of the forecast area. As the upper low continues to pull
away, we'll see a dry weather pattern resume with much milder
daytime temperatures going through early next week. /EC/

&&

.AVIATION...
18Z TAF discussion:
Showers will be on the increase this afternoon as a cold front
approaches the area. The winds will become gusty out of the
southeast this afternoon, with gust to 25 mph. Showers and
thunderstorms will move into the GLH area around 20Z and move
across the remainder of TAF sites through the evening hours.
Expect MVFR/IFR ceilings and visibilities as the storms move
through the area. Conditions will improve from west to east later
this evening into the overnight hours./15/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       56  67  51  55 /  95  17  39  31
Meridian      57  68  50  55 /  87  18  33  33
Vicksburg     56  67  52  58 /  81  18  20  13
Hattiesburg   58  71  53  57 /  89   8  13  18
Natchez       56  67  53  58 /  74   9  11   9
Greenville    56  64  51  56 /  89  57  38  19
Greenwood     56  65  50  54 /  93  53  59  34

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&
Hazardous weather outlook, Oct 27, 3:20 PM CDT, 1 hour 56 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
320 PM CDT Wed Oct 27 2021

ARZ074-075-LAZ007>009-015-016-023-025-MSZ034-035-040>043-047>050-
280930-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Tensas-Washington-Humphreys-Issaquena-
Sharkey-Yazoo-Madison MS-Warren-Hinds-Rankin-Scott-
320 PM CDT Wed Oct 27 2021

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, northwest
Mississippi, and west central Mississippi.

.DAY ONE...Tonight and Thursday

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...The rest of this afternoon through this evening

NON-THUNDERSTORM WINDS
THREAT...Limited
TIMING...The rest of this afternoon through tonight

Isolated severe storms capable of damaging wind gusts are possible
late this afternoon and evening. In addition, tornadoes cannot be
ruled out.

(https://www.weather.gov/images/jan/graphicast/1.png)

Sustained wind of 20 to 25 mph with gusts up to 35 mph is possible
this evening. This may cause weak trees and tree limbs to fall and
make for hazardous travel conditions for high profile vehicles.

(https://www.weather.gov/images/jan/graphicast/2.png)

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through tonight.

MSZ019-025>033-036>039-045-046-280930-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Holmes-Attala-Winston-Noxubee-Neshoba-Kemper-
320 PM CDT Wed Oct 27 2021

This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, and north central
Mississippi.

.DAY ONE...Tonight and Thursday

NON-THUNDERSTORM WINDS
THREAT...Limited
TIMING...The rest of this afternoon through tonight

Sustained wind of 20 to 25 mph with gusts up to 35 mph is possible
this evening. This may cause weak trees and tree limbs to fall and
make for hazardous travel conditions for high profile vehicles.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Tuesday.

MSZ018-044-280930-
Bolivar-Leake-
320 PM CDT Wed Oct 27 2021

This hazardous weather outlook is for portions of central
Mississippi, and northwest Mississippi.

.DAY ONE...Tonight and Thursday

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Through the remainder of this afternoon

NON-THUNDERSTORM WINDS
THREAT...Limited
TIMING...The rest of this afternoon through tonight

Isolated severe storms capable of damaging wind gusts are possible
late this afternoon and early evening. In addition, tornadoes
cannot be ruled out.

(https://www.weather.gov/images/jan/graphicast/1.png)

Sustained wind of 20 to 25 mph with gusts up to 35 mph is possible
this evening. This may cause weak trees and tree limbs to fall and
make for hazardous travel conditions for high profile vehicles.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon.

MSZ051>058-066-280930-
Newton-Lauderdale-Claiborne-Copiah-Simpson-Smith-Jasper-Clarke-
Jones-
320 PM CDT Wed Oct 27 2021

This hazardous weather outlook is for portions of central
Mississippi, and east central Mississippi.

.DAY ONE...Tonight and Thursday

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...The rest of this afternoon through this evening

Isolated severe storms capable of damaging wind gusts are possible
late this afternoon and evening. In addition, tornadoes cannot be
ruled out.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through tonight.

LAZ024-026-MSZ059>065-072>074-280930-
Catahoula-Concordia-Jefferson-Adams-Franklin MS-Lincoln-Lawrence-
Jefferson Davis-Covington-Marion-Lamar-Forrest-
320 PM CDT Wed Oct 27 2021

This hazardous weather outlook is for portions of northeast
Louisiana, and south central Mississippi.

.DAY ONE...Tonight and Thursday

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...The rest of this afternoon through this evening

Severe storms capable of damaging wind gusts and tornadoes are
possible this afternoon and evening.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through tonight.

15

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms are expected.
Moderate...Severe storms expected with significant
 severe weather possible.
Enhanced...Severe storms expected.
Slight...Severe storms possible.
Marginal...Isolated severe storms possible.

*NON-THUNDERSTORM WINDS*
Extreme...Sustained winds 50 mph or greater or wind gusts 65 mph
 or greater.
Significant...Sustained winds 40-49 mph or wind gusts 58-64 mph.
Elevated...Sustained winds 30-39 mph or wind gusts 45-57 mph.
Limited...Sustained winds 20-29 mph or wind gusts 30 to 44 mph.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Tropical page...
   https://www.weather.gov/srh/tropical?office=jan
National Hurricane Center Home Page...
   https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   https://www.spc.noaa.gov/
Meso Analysis...
   https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   https://www.spc.noaa.gov/products/outlook/
Storm Reports...
   https://www.spc.noaa.gov/climo/online/

In the hours before

Special weather statement, Oct 27, 2:11 PM CDT, 3 hours 5 minutes before
Special Weather Statement
National Weather Service Jackson MS
211 PM CDT Wed Oct 27 2021

LAZ026-271945-
Concordia LA-
211 PM CDT Wed Oct 27 2021

...A strong thunderstorm will impact portions of west central
Concordia Parish through 245 PM CDT...

At 210 PM CDT, Doppler radar was tracking a strong thunderstorm near
Acme, or 11 miles northeast of Bordelonville, moving north at 35 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This strong thunderstorm will be near...
  Slocum around 220 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 1000 PM CDT for northeastern
Louisiana...and southwestern Mississippi.

&&

LAT...LON 3144 9172 3137 9156 3120 9169 3121 9171
      3120 9172 3120 9174 3122 9176 3122 9178
      3124 9181 3125 9181 3126 9183
TIME...MOT...LOC 1910Z 199DEG 31KT 3122 9176

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

DC
Special weather statement, Oct 27, 3:01 PM CDT, 2 hours 15 minutes before
Special Weather Statement
National Weather Service Jackson MS
301 PM CDT Wed Oct 27 2021

LAZ007-008-015-023-272045-
Morehouse LA-Richland LA-West Carroll LA-Franklin LA-
301 PM CDT Wed Oct 27 2021

...Strong thunderstorms will impact portions of Morehouse, Richland,
southwestern West Carroll and Franklin Parishes through 345 PM CDT...

At 301 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Swartz to 6 miles south of Buckner to near
Enterprise. Movement was northeast at 40 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Strong thunderstorms will be near...
  Start around 305 PM CDT.
  Alto around 315 PM CDT.
  Mangham, Archibald and Jigger around 320 PM CDT.
  Winnsboro and Rayville around 330 PM CDT.
  Galion around 335 PM CDT.
  Holly Ridge and Goodwill around 340 PM CDT.
  Delhi, Crowville, Warden and Bakers around 345 PM CDT.

Other locations impacted by these storms include Baskin, Perryville,
Collinston, Mer Rouge, Gilbert, Bonita and Oak Ridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 1000 PM CDT for northeastern
Louisiana.

&&

LAT...LON 3280 9205 3301 9191 3301 9154 3236 9145
      3225 9156 3224 9151 3221 9155 3220 9149
      3216 9149 3193 9182 3197 9189 3207 9193
      3209 9187 3216 9189 3220 9200 3236 9201
      3252 9190 3266 9191 3271 9204 3270 9205
TIME...MOT...LOC 2001Z 226DEG 35KT 3255 9196 3221 9193 3196 9194

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

DC
Special weather statement, Oct 27, 5:16 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
516 PM CDT Wed Oct 27 2021

MSZ043-048-049-054-055-063-064-272330-
Lawrence MS-Jefferson Davis MS-Copiah MS-Hinds MS-Rankin MS-
Madison MS-Simpson MS-
516 PM CDT Wed Oct 27 2021

...Strong thunderstorms will impact portions of western Rankin,
Simpson, Lawrence, Hinds, eastern Copiah, south central Madison and
Jefferson Davis Counties through 630 PM CDT...

At 515 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Edwards to Jayess. Movement was northeast at 35
mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Jackson, Clinton, Pearl, Madison, Ridgeland, Brandon, Canton, Byram,
Flowood, Richland, Crystal Springs, Magee, Hazlehurst, Mendenhall,
Star, Pinola, Florence, Union, Raymond and Monticello.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 1000 PM CDT for
portions of south central Mississippi.

&&

LAT...LON 3171 9024 3170 9026 3170 9038 3169 9039
      3233 9067 3259 9003 3178 8969 3177 8976
      3162 8976 3157 8968 3155 8962 3150 8959
      3135 9024
TIME...MOT...LOC 2215Z 246DEG 29KT 3231 9063 3137 9022

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

DL

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 27, 2:30 PM CDTSevere Thunderstorm WarningJANAdams75 min
Oct 27, 3:38 PM CDTSevere Thunderstorm WarningJANAdams, Franklin, Jefferson67 min
Oct 27, 4:16 PM CDTSevere Thunderstorm WarningJANClaiborne44 min
Oct 27, 4:45 PM CDTSevere Thunderstorm WarningJANLincoln45 min
Oct 27, 6:08 PM CDTSpecial Weather StatementJANForrest, Lamar, Marion67 min
Oct 27, 2:11 PM CDTSpecial Weather StatementJANConcordia34 min
Oct 27, 2:52 PM CDTTornado Warning Tornado observedJANConcordia16 min
Oct 27, 3:01 PM CDTSpecial Weather StatementJANFranklin, Morehouse, Richland44 min

Nearby

Special Weather Statements in Mississippi, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.